Alert archive / Wyoming / Winter Storm Watches in 2011

Winter Storm Watch 13, NWS Cheyenne, WY

November 29, 2011Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this winter storm watch at Nov 29, 2011, 3:43 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Nov 30, 2011, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 3:43 AM MST (10:43 UTC)
In effect from
Nov 30, 2011, 6:00 PM MST
Expired
Nov 30, 2011, 3:31 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS45 KCYS 291043
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
343 AM MST TUE NOV 29 2011

...SNOW AND STRONG WINDS TO AFFECT THE AREA WEDNESDAY NIGHT AND
THURSDAY...

.A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES ON WEDNESDAY
AND WILL DROP A COLD FRONT ACROSS THE AREA WEDNESDAY AFTERNOON.
THE COMBINATION OF THE COLD FRONT AND MAIN ENERGY FROM THE STORM
SYSTEM WILL BRING SNOW AND STRONG NORTHEAST WINDS TO THE AREA
THROUGH THURSDAY AFTERNOON. ALTHOUGH SNOW AMOUNTS MAY ONLY RANGE
FROM 3 TO 7 INCHES...WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH
ARE EXPECTED TO PRODUCE SIGNIFICANT BLOWING SNOW CONDITIONS AND VERY
COLD WIND CHILLS.

WYZ104-109-111-292300-
/O.NEW.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...BAGGS...DIXON
343 AM MST TUE NOV 29 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING...NORTHEAST WINDS WILL INCREASE BEHIND THE FRONT LATE
  WEDNESDAY AFTERNOON...WITH SNOW BEGINNING LATER IN THE EVENING.
  SNOW WILL TAPER OF THURSDAY MORNING...BUT THE STRONG WINDS WILL
  CONTINUE TO PRODUCE BLOWING SNOW CONDITIONS THROUGH THURSDAY
  AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...3 TO 7 INCHES...WITH THE HIGHER
  AMOUNTS IN THE FERRIS MOUNTAINS. 

* WINDS/VISIBILITIES...WINDS WILL BE 25 TO 40 MPH WITH GUSTS TO 55
  MPH. VISIBILITIES WILL BE SIGNIFICANTLY REDUCED DOWN TO NEAR
  ZERO AT TIMES IN BLOWING SNOW.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING
  SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY
  FOR INTERSTATE 80 AND HIGHWAY 789 IN WESTERN CARBON COUNTY.
  ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO
  AND MINUS 10 DEGREES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RJM
3 follow-up statements
851 
WWUS45 KCYS 292100
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MST TUE NOV 29 2011

...SNOW AND STRONG WINDS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST
WYOMING WEDNESDAY NIGHT AND THURSDAY...

.A POTENT PACIFIC STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL
ROCKIES ON WEDNESDAY. A STRONG COLD FRONT WILL SURGE SOUTHEAST
ACROSS THE AREA BY WEDNESDAY EVENING. THE COMBINATION OF THE COLD
FRONT AND UPPER LEVEL ENERGY FROM THE STORM SYSTEM WILL BRING
SNOW AND STRONG NORTH TO NORTHEAST WINDS THROUGH THURSDAY AFTERNOON.
SIGNIFICANT SNOWFALL AMOUNTS ARE EXPECTED...MAINLY ALONG AND SOUTH
OF THE INTERSTATE 80 CORRIDOR FROM RAWLINS TO JUST WEST OF CHEYENNE.
IN ADDITION TO THE SNOW...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH
WITH GUSTS UP TO 55 MPH WILL PRODUCE SIGNIFICANT BLOWING AND 
DRIFTING SNOW...ALONG WITH VERY COLD WIND CHILLS.

WYZ110-112>117-300615-
/O.EXA.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/
NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
200 PM MST TUE NOV 29 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG
  COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING IN
  THE EVENING. THE SNOW WILL TAPER OFF THURSDAY MORNING...HOWEVER
  STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND
  DRIFTING SNOW THROUGH THURSDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES FOR THE VALLEYS AND 7
  TO 10 INCHES FOR THE SNOWY...SIERRA MADRE AND SOUTHERN LARAMIE
  RANGES. HIGHER AMOUNTS WILL BE POSSIBLE ALONG NORTH FACING
  SLOPES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH
  WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO
  AT TIMES IN BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING
  SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY
  ALONG THE INTERSTATE 80 CORRIDOR FROM WEST OF CHEYENNE TO
  ARLINGTON. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO
  BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WYZ104-109-111-300615-
/O.CON.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...BAGGS...DIXON
200 PM MST TUE NOV 29 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON. 

* TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG
  COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING IN
  THE EVENING. THE SNOW WILL TAPER OFF THURSDAY MORNING...HOWEVER
  STRONG WINDS WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW
  THROUGH THURSDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES...WITH HIGHER AMOUNTS
  POSSIBLE ALONG NORTH FACING SLOPES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH
  WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO
  AT TIMES IN BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING
  SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY
  FOR INTERSTATE 80 AND HIGHWAY 789 IN WESTERN CARBON COUNTY.
  ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO
  AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JAMSKI
907 
WWUS45 KCYS 300248
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MST TUE NOV 29 2011

...COMBINATION OF SNOW...STRONG WINDS AND VERY COLD TEMPERATURES
TO AFFECT SOUTH CENTRAL AND SOUTHEAST WYOMING WEDNESDAY NIGHT AND
THURSDAY...

.A POTENT PACIFIC STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL
ROCKIES ON WEDNESDAY. A STRONG COLD FRONT WILL SURGE SOUTHEAST
ACROSS THE AREA BY WEDNESDAY EVENING. THE COMBINATION OF THE COLD
FRONT AND UPPER LEVEL ENERGY FROM THE STORM SYSTEM WILL BRING
SNOW AND STRONG NORTH TO NORTHEAST WINDS THROUGH THURSDAY
AFTERNOON. SIGNIFICANT SNOWFALL AMOUNTS ARE EXPECTED...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR FROM RAWLINS TO
PINE BLUFFS. IN ADDITION TO THE SNOW...NORTH TO NORTHEAST WINDS
OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL PRODUCE SIGNIFICANT
BLOWING AND DRIFTING SNOW...ALONG WITH VERY COLD WIND CHILLS.

WYZ104-109>114-301500-
/O.UPG.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/
/O.NEW.KCYS.WS.W.0017.111201T0100Z-111201T2200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING
748 PM MST TUE NOV 29 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 3 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR MODERATE SNOW...STRONG NORTH TO NORTHEAST WINDS
AND VERY COLD TEMPERATURES...WHICH IS IN EFFECT FROM 6 PM
WEDNESDAY TO 3 PM MST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG
  COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING BY
  EARLY EVENING. STRONGEST WINDS WILL OCCUR FROM MIDNIGHT
  WEDNESDAY NIGHT THROUGH 9 AM THURSDAY. THE SNOW WILL TAPER OFF
  THURSDAY MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE
  BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES...WITH HIGHER AMOUNTS
  OF 12 TO 18 INCHES LIKELY ALONG NORTH FACING SLOPES OF THE SNOWY
  AND SIERRA MADRE RANGES. STRONG WINDS WILL CREATE SNOW DRIFTS OF
  SEVERAL FEET IN MANY AREAS.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH 
  WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR 
  ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. 

* IMPACTS...TRAVEL WILL BECOME DANGEROUS IF NOT IMPOSSIBLE WITH
  BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING
  ROADWAYS...ESPECIALLY FOR INTERSTATE 80 AND HIGHWAY 789 IN
  WESTERN CARBON COUNTY. ADDITIONALLY...WIND CHILL VALUES WILL
  PLUMMET TO BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY
TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

WYZ118-119-301500-
/O.EXA.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
748 PM MST TUE NOV 29 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A 
  STRONG COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW 
  DEVELOPING IN THE EVENING. THE SNOW WILL TAPER OFF THURSDAY 
  MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE AREAS 
  OF BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON. 

* TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES FOR THE VALLEYS AND 7
  TO 10 INCHES FOR THE SOUTHERN LARAMIE RANGE. HIGHER AMOUNTS
  WILL BE POSSIBLE ALONG NORTH FACING SLOPES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH
  WITH GUSTS TO 55 MPH. VISIBILITIES MAY BE REDUCED TO NEAR ZERO
  AT TIMES IN BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING
  SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS... ESPECIALLY
  ALONG THE INTERSTATE 80 CORRIDOR FROM WEST OF CHEYENNE THROUGH
  ARLINGTON. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO
  BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW AND DANGEROUSLY COLD TEMPERATURES THAT MAY
IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WYZ115>117-301500-
/O.CON.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
748 PM MST TUE NOV 29 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON. 

* TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A 
  STRONG COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW 
  DEVELOPING IN THE EVENING. THE SNOW WILL TAPER OFF THURSDAY 
  MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE AREAS 
  OF BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON. 

* TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH
  WITH GUSTS TO 55 MPH. VISIBILITIES MAY BE REDUCED TO NEAR ZERO
  AT TIMES IN BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING
  SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS... ESPECIALLY
  ALONG THE INTERSTATE 80 CORRIDOR FROM PINE BLUFFS THROUGH
  CHEYENNE. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO
  BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW AND DANGEROUSLY COLD TEMPERATURES THAT MAY
IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
290 
WWUS45 KCYS 301031
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
331 AM MST WED NOV 30 2011

...A COMBINATION OF SNOW...STRONG WINDS AND VERY COLD TEMPERATURES
WILL AFFECT SOUTH CENTRAL AND SOUTHEAST WYOMING INTO THE
SOUTHWEST PART OF THE NEBRASKA PANHANDLE TONIGHT AND THURSDAY...

.A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE AREA THIS
AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD
FRONT ALONG WITH MUCH COLDER AIR. THE COMBINATION OF THE STRONG
WINDS AND SOME UPPER LEVEL ENERGY FROM A STORM SYSTEM OVER THE
WESTERN PART OF THE COUNTRY WILL RESULT IN SNOW AND BLOWING SNOW
ACROSS MUCH OF THE AREA TONIGHT INTO THURSDAY AFTERNOON. THOUGH
HEAVY SNOWFALL AMOUNTS ARE NOT EXPECTED OUTSIDE OF THE MOUNTAINS...
NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH SOME GUSTS AROUND
45 MPH WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW...AREAS
OF VERY LOW VISIBILITIES...AND VERY COLD WIND CHILLS.

WYZ115>119-302300-
/O.UPG.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/
/O.EXB.KCYS.WS.W.0017.111201T0600Z-111201T2200Z/
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
331 AM MST WED NOV 30 2011

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 3 PM MST THURSDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* TIMING...LATE THIS EVENING INTO THURSDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...3 TO 7 INCHES...HIGHEST OVER THE
  SOUTH LARAMIE RANGE AND THE LARAMIE VALLEY.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH
  WITH GUSTS TO 40 MPH. VISIBILITIES MAY BE LOCALLY REDUCED TO
  NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL WILL LIKELY BECOME DANGEROUS WITH BLOWING AND
  DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...
  ESPECIALLY ALONG THE INTERSTATE 80 CORRIDOR FROM PINE BLUFFS
  THROUGH CHEYENNE TO LARAMIE. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT ALONG WITH THE WINDS WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL
IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WYZ104-109>114-302300-
/O.CON.KCYS.WS.W.0017.111201T0100Z-111201T2200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING
331 AM MST WED NOV 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM MST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM MST THURSDAY. 

* TIMING...THIS EVENING INTO THURSDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH AMOUNTS UP TO
  12 INCHES ALONG NORTH FACING SLOPES OF THE SNOWY AND SIERRA
  MADRE RANGES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH
  WITH GUSTS TO 45 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO
  AT TIMES IN BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL WILL BECOME DANGEROUS IF NOT IMPOSSIBLE WITH
  BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING
  ROADWAYS...ESPECIALLY FOR INTERSTATE 80 AND HIGHWAY 789 IN
  WESTERN CARBON COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT
ALONG WITH THE STRONG WINDS WILL MAKE TRAVEL DANGEROUS. ONLY
TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

NEZ020-054-WYZ106>108-302300-
/O.NEW.KCYS.WW.Y.0029.111201T0600Z-111201T2200Z/
BANNER-KIMBALL-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON
331 AM MST WED NOV 30 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
3 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM
THIS EVENING TO 3 PM MST THURSDAY.

* TIMING...LATE THIS EVENING INTO THURSDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES...MAINLY SOUTH OF THE
  NORTH PLATTE RIVER. 

* WINDS/VISIBILITIES...NORTH AT 20 TO 30 MPH WITH SOME GUSTS
  AROUND 40 MPH.

* IMPACTS...MOSTLY TO TRAVEL WITH BLOWING AND DRIFTING SNOW
  REDUCING VISIBILITIES AND COVERING ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

RE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Nov 28, 10:15 PM MST, 5 hours 28 minutes earlier.

Area forecast discussion, Nov 28, 10:15 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MST MON NOV 28 2011

.AVIATION...06Z TAFS

LATEST SATELLITE IMAGERY CONTINUES TO SHOW LOW CLOUDS NOT
DEVELOPING EAST OF THE LARAMIE RANGE WHICH IS SUPPORTED BY LATEST
HRRR GUIDANCE. CONFIDENCE HIGH THAT LOW CEILINGS WILL PROBABLY NOT
DEVELOP OVERNIGHT FOR MOST LOCATIONS. THE EXCEPTION BEING RAWLINS
WHERE HRRR SHOWING SOME PATCHY IFR CONDITIONS DEVELOPING AROUND
THE 08Z-09Z TIME FRAME. GOING TO BE A REAL HIT/MISS TYPE SCENARIO
OUT THAT WAY...SO OPTED FOR AN MVFR FORECAST FROM 08Z THROUGH
SUNRISE.

CONDITIONS REALLY CHANGE WEDNESDAY NIGHT INTO THURSDAY AS A STRONG
COLD FRONT PUSHES INTO SOUTHEAST WYOMING. SNOW EXPECTED ALONG WITH
STRONG NORTH WINDS LATE WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING.

CLAYCOMB

&&

PREV DISCUSSION... /ISSUED 256 PM MST MON NOV 28 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY...

CURRENTLY COLD FRONT ON THE DOORSTEP OF KCYS. WINDS HAVE SHIFTED
TO THE NORTHWEST AND ARE GUSTING INTO THE MID 30S BUT TEMPERATURE
REMAINING STEADY SO FAR. LOOKING AT PRESSURE CHANGE AND
OBSERVATIONS LOOKS LIKE THE FRONT HAS ALSO MOVED THROUGH THE
SOUTHERN PANHANDLE. RADAR REMAINED PPINE WITH THE FRONT AND
SATELLITE SHOWED MAINLY MID CLOUDS.

THIS MORNINGS UPPER PACKAGE PLENTY OF WARM AIR AHEAD OF THE SYSTEM
THAT IS MOVING THROUGH THE AREA. FLOW WAS GENERALLY FROM THE WEST
WITH LITTLE MOISTURE.

FORECAST PROBLEM FOR THIS PACKAGE WILL BE WINDS AND TEMPERATURES.

LOOKS LIKE HIGH PRESSURE WILL SETTLE ACROSS THE CWA TONIGHT BEHIND
THE FRONT AND GUSTY WINDS WILL PERSIST UNTIL AFTER SUNSET. TUESDAY
SHOULD BE DRY AND COOLER THAN TODAY BUT ANOTHER SYSTEM MOVING
MOVING INTO THE PACIFIC NORTHWEST WILL QUICKLY BRING THE WINDS
AROUND AND TEMPER SIGNIFICANT COOLING. THE NEXT SYSTEM WILL
CONTINUE TO APPROACH AND ON WEDNESDAY WILL SEE CLOUDS INCREASING.
BY WEDNESDAY AFTERNOON COULD POSSIBLY START TO SEE SOME
PRECIPITATION IN THE HIGH COUNTRY AND IN THE NORTHERN CWA BUT THE
SNOW SHOULD BEGIN IN EARNEST AFTER 01/00Z.

FOR THE SHORT TERM TEMPERATURES LOOK TO BE AROUND NORMAL.

LONG TERM...WEDNESDAY NIGHT-MONDAY
THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE SNOW POTENTIAL
ON WEDNESDAY NIGHT INTO THURSDAY AND HOW COLD TEMPERATURES WILL BE
THROUGH THE WEEK.

LATEST WATER VAPOR LOOP WAS SHOWING TWO DISTINCT UPPER LEVEL
VORTICITY LOBES MOVING THROUGH THE EASTERN PACIFIC. THE FIRST WAVE
WAS AROUND 42 DEG N AND 155 DEG W...WHILE THE TRAILING WAVE WAS 44
DEG N AND 176 N. THE MODELS SEEM TO BE IN FAIRLY GOOD AGREEMENT
IN SHOWING THE FIRST WAVE DIGGING ACROSS THE SOUTHERN ROCKIES
DURING THE NEXT COUPLE OF DAYS WHICH WILL CAUSE THE FLOW TO SPLIT AS
THE NEXT WAVE SKIRTS ACROSS THE NORTHERN ROCKIES LATER IN THE WEEK.

THE FIRST UPPER LEVEL WAVE SHOULD BEGIN TO IMPACT THE AREA
BEGINNING LATE WEDNESDAY AFTERNOON AND CONTINUING UNTIL THURSDAY
AFTERNOON. THIS WAVE WILL HAVE AID FROM THE RIGHT ENTRANCE REGION OF
THE UPPER LEVEL JET...BUT IT WILL BE RATHER SHORT LIVED. THE MODELS
ARE SHOWING SOME WEAK POTENTIAL INSTABILITY BETWEEN 700-500MB NEAR
CASPER AROUND 06Z. OTHERWISE...THIS SYSTEM SHOULD HAVE DEEP ENOUGH
MOISTURE AND LIFT BEHIND THE FRONT TO PRODUCE SOME LIGHT TO MODERATE
SNOWFALL BEGINNING LATE WEDNESDAY AFTERNOON IN THE NORTHERN HALF OF
THE FORECAST AREA WITH THIS SNOW SPREADING INTO THE SOUTHERN HALF OF
THE FORECAST AREA WEDNESDAY NIGHT. SNOWFALL ACCUMULATIONS SHOULD
GENERALLY BE AROUND 2-4 INCHES WITH HIGHER AMOUNTS IN THE MOUNTAINS
WHERE THE SNOW RATIOS WILL BE A LITTLE GREATER. THE MAIN LIMITATION
FOR MUCH IN THE WAY OF ACCUMULATION WILL BE THE SHORT LIVED NATURE OF
THE HEAVIER SNOWFALL. THIS WILL MOST LIKELY TAKE PLACE WEDNESDAY
EVENING WHEN THE COLD AIR AIR ADVECTION WILL BE THE STRONGEST WITH
SOME WEAK SHORT LIVED MID LEVEL FRONTOGENISIS (700-500MB) POSSIBLE.
THE SNOW SHOULD BEGIN TO TAPER OFF FROM NORTH TO SOUTH ON THURSDAY.

TEMPERATURES WILL TURN SHARPLY COLDER WITH GUSTY NORTH WINDS
AT 30 TO 40 MPH POSSIBLE ON WEDNESDAY EVENING INTO THURSDAY
MORNING. TEMPERATURES WILL ALSO NOT BUDGE MUCH ON THURSDAY WITH
HIGHS GENERALLY IN THE TEENS AND LOW 20S WHICH WILL ONLY BE A COUPLE
OF DEGREES WARMER THAN MORNING LOWS. MEANWHILE...LOWS ON THURSDAY
NIGHT COULD BE QUITE CHILLY (SINGLE DIGITS TO BELOW ZERO IN THE
VALLEYS) DUE TO THE 1040MB SURFACE HIGH SETTLING OVER THE AREA. WE
REALLY BACKED OFF ON HIGHS COMPARED TO THE GUIDANCE NUMBERS FOR
THIS TIME FRAME.

FRIDAY-MONDAY:
THE NEXT CONCERN DURING THIS TIME FRAME...WILL BE THE ARRIVAL OF
THE NEXT WAVE ON SATURDAY INTO SUNDAY. THE MAIN CONCERN WITH THIS
SYSTEM WILL BE HOW MUCH THIS TROF WILL AMPLIFY AS IT APPROACHES
THE CANADIAN ROCKIES. THIS WILL DETERMINE HOW MUCH COLD AIR SPILLS
INTO THE REGION THIS WEEKEND. IF THIS TROF DOES AMPLIFY...WE COULD
SEE ARCTIC AIR SPILLING INTO THE AREA BEGINNING SATURDAY AND
CONTINUING THROUGH MONDAY. SNOW CHANCES LOOK TO BE FAIRLY SMALL AT
THIS TIME WITH VERY LITTLE IF ANY ACCUMULATION. OF COURSE...THIS
WILL BE DEPENDENT ON HOW MUCH MOISTURE WILL BE AVAILABLE.

&&
FIRE WEATHER...
WIND SPEEDS WILL CONTINUE TO DIMINISH TONIGHT. OTHERWISE...THE
ONLY CONCERN WILL BE THE HIGH WIND POTENTIAL ON WEDNESDAY NIGHT
INTO THURSDAY...BUT THE PRECIPITATION CHANCES WILL BE QUITE HIGH
WHICH WILL LIMIT FIRE WEATHER CONCERNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...GRIFFITH
LONG TERM/AVIATION...REC
Hazardous weather outlook, Nov 28, 3:36 PM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MST MON NOV 28 2011

WYZ101>119-292245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
336 PM MST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT IS EXPECTED TO PLOW THROUGH THE REGION BEGINNING
WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. BEHIND
THIS FRONT...SNOW WILL DEVELOP WITH SNOWFALL ACCUMULATIONS RANGING
FROM 2 TO 4 INCHES WITH HIGHER AMOUNTS OF 4 TO 8 INCHES IN THE
SIERRA AND SNOWY RANGES. THE SNOW SHOULD BEGIN TO TAPER OFF BY
THURSDAY AFTERNOON. GUSTY NORTH WINDS CAN ALSO BE EXPECTED BEHIND
THE FRONT AT SPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS UP TO 50
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-292245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
336 PM MST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT IS EXPECTED TO PLOW THROUGH THE REGION BEGINNING
WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. BEHIND
THIS FRONT...SNOW WILL DEVELOP WITH SNOWFALL ACCUMULATIONS RANGING
FROM 1 TO 3 INCHES. THE SNOW SHOULD BEGIN TO TAPER OFF BY
THURSDAY AFTERNOON. GUSTY NORTH WINDS CAN ALSO BE EXPECTED BEHIND
THE FRONT AT SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS UP TO 40
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX

Nearby

Winter Storm Watches in Wyoming, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.